It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


[QUOTE=AmIGoing Crazy][COLOR=Indigo]Hello,

I am new to this and I am also having problems with kicking the pain pills. I have been taking anything I come across from percoset, vicodin, lortab, and now oxycontin. Usually I take about 30 mgs. of oxycontin a day and 3 to 4 vicodin 7.5 mgs. I have been taking pills for over 2 years now daily. I am just tired of doing it and basically it doesn't even do the trick anymore like it used to. Also, I became very scared over this weekend when I ran out friday afternoon and by 10PM I was going crazy. I thought I was going to lose my mind. I wanted to jump out of my skin, hot and cold at the same time, feeling like I literally was going to knock my head into the wall. Finally I found an oxy and right away I was okay. So, when this happened I realized holy crap, what if this happens again and I decided that I am way way to scared to be in this situation again and I had no idea how bad the WD's would be. WOW! I really don't know the best way to go about it. I don't want to be taking all of these pills, I used to love them, now I am so mad at them and I am so frustrated and I am so so scared of ever having any more WDs. I need advice on how to stop, the best approach. Cold Turkey would drive me nuts I noticed, please help with any advice. Also, I was wondring whether or not there are other medications out there to help with the WD's? Maybe I can just tell me doc the truth and he could help me, or I could wean myself. I don't know. It looks like I will have to suffer the physical WD's no matter how I do it? Wish there was an easier way. Please help.

Thanks!![/COLOR][/QUOTE]

You're not going crazy, you're going sane. You're doing the healthiest, most rational thing right now by being honest and trying to stop this nasty habit. It won't be fun (regardless of your method of detox), but it is definately within your reach. What you experienced when you ran out of pills is 100% natural. Basically, you're taking oxycodone (percocet and oxycontin) and hydrocodone (lortab, norco, vicodin), which are similar to eachother in potency. You said that you're taking 30mg of oxycodone (Oxycontin is an extended-release form of oxycodone) combined with 22.5mg-30mg of hydrocodone (vicodin, lortab, and norco's all contain this same main active ingredient, with different amounts of tylenol in each) daily. This adds to about 60mg of moderate painkillers on a daily basis, which is neither an extremely low nor an extemely high dose. I'd say that the biggest factor in the severity of your withdrawal is the duration of your use (two years IS a long time to be abusing them non-stop, though certainly not unheard of).

As far as methods for detox are concerned, you've made a lot of good suggestions for yourself. Yes, you CAN DEFINATELY tell your doctor about your problem, and he (if he's a good doctor) will help you get through the pains of withdrawal. I'm not sure, since it seems like you get your pills off the streets as I did, that he'll give you a tapering schedule (wherein you gradually decrease your daily dose of opiates and eventually stop taking them all together), but he might. Otherwise, he might give you a Clonodine patch, some sleeping medicines, medicines for upset stomach/diahrea, etc. If you want to do this with the help of your doctor, that's a very sound approach to getting off of the pills.

You COULD TRY cold-turkey, but if you don't think you can do it, you're better off seeking the help of a trained professional.

Now that you've reached a point in your life where you see the painful reality of abusing opiates, you've got substantial motivation to stay off of them. I personally was addicted to hydrocodone ("vicodin"/"lortab"/"norco") for one year, at doses near but slightly higher than yours, and I went off Cold Turkey with the help of a psychotherapist. This may not be the best way for you at all, though, so you'll have to find out for yourself. In any case, withdrawal is bound to hurt for at least a week, and there's not a WHOLE LOT you can do about it, but here's some pointers:

1. Take advil (at recomended doses and do not exceed daily maximum dose)
2. Drink TONS OF WATER (10 glasses a day)
3. Get protein one way or another (shakes/certain foods/bars)
4. Exercise (when you feel that you can, start small, nothing intense, but break a sweat so that you release the opiates from your body and get those endorphins pumping)
5. Don't dwell (keep busy, do anything that is healthy)
6. See a psychotherapist or addiction specialist for the mental recovery (which takes MUCH MUCH longer than the physical recovery)
7. Eliminate your ability to get these drugs (this should have been #1)---DELETE the phone numbers, screen names, e-mail addresses, friends who use, FROM YOUR LIFE. You may want to do this while you're high (unless you've stopped already, then don't take drugs!), because once withdrawal starts you won't want to do any of that.
8. Talk with someone you trust about it. At least, keep posting here.

Hope I've helped, keep posting, plenty of people here want to help you out. You can do this, you just have to focus your energy and develop some serious discipline, while accepting the fact that all the pain is natural and will subside as long as you don't take any more opiates. Eventually, you will wake up feeling refreshed and clear-headed, not needing a pill to function on a daily basis. I think you really do want to do this, and I think that you will do it.





All times are GMT -7. The time now is 04:02 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!